Alert archive / California / Wind Advisories in 2010

Wind Advisory 7, NWS Eureka, CA

April 4, 2010

NWS Eureka, CA issued this wind advisory at Apr 4, 2010, 2:37 AM PDT. It took effect at Apr 4, 2010, 9:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2010, 2:37 AM PDT (09:37 UTC)
In effect from
Apr 4, 2010, 9:00 AM PDT
Expired
Apr 4, 2010, 2:34 PM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WWUS76 KEKA 040937
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
237 AM PDT SUN APR 4 2010

...WINDY CONDITIONS ALONG COASTAL DEL NORTE COUNTY TODAY...

CAZ001-050000-
/O.NEW.KEKA.WI.Y.0007.100404T1600Z-100405T0000Z/
REDWOOD COAST-
237 AM PDT SUN APR 4 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON. 

* A STRONG COLD FRONT APPROACHING THE AREA WILL CAUSE SOUTH WINDS
  TO INCREASE RAPIDLY THIS MORNING ALONG THE DEL NORTE COUNTY
  COAST...ESPECIALLY IN THE VICINITY OF CRESCENT CITY.

* SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS IN EXCESS OF 50
  MPH CAN BE EXPECTED THROUGH THE AFTERNOON. WINDS WILL DIMINISH LATE
  IN THE AFTERNOON AFTER THE FRONT PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
567 
WWUS76 KEKA 042134
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
234 PM PDT SUN APR 4 2010


CAZ001-042245-
/O.CAN.KEKA.WI.Y.0007.000000T0000Z-100405T0000Z/
REDWOOD COAST-
234 PM PDT SUN APR 4 2010

...WIND ADVISORY IS CANCELLED...

WINDS HAVE EASED BEHIND THE FRONT AND THE NATIONAL WEATHER
SERVICE IN EUREKA HAS CANCELLED THE WIND ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Apr 3, 2:58 PM PDT, 11 hours 39 minutes earlier.

Area forecast discussion, Apr 3, 2:58 PM PDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PDT SAT APR 3 2010

.SYNOPSIS...A STRONG LATE WINTER STORM WILL AFFECT THE REGION SUNDAY
THROUGH MONDAY. THIS LOW PRESSURE STORM SYSTEM WILL BRING SIGNIFICANT
WIDESPREAD RAIN AND SNOW...AND STRONG AND GUSTY WINDS TO THE REGION.
TRAVEL WILL LIKELY BE HAZARDOUS AS A RESULT. DRIER WEATHER WILL MOVE
INTO THE REGION FOR TUESDAY AND WEDNESDAY AS HIGH PRESSURE BUILDS
INTO THE AREA.

&&

.DISCUSSION...MAIN FORECAST FOCUS IS ON LATE WINTER STORM EVENT FOR
SUNDAY/MONDAY. AFTERNOON SURFACE ANALYSIS DEPICTS WEAK HIGH PRESSURE
ACROSS THE FORECAST AREA...WHILE SOUTHERLY WINDS INCREASE ACROSS THE
WATERS AND COAST. WEAK SHORT WAVE ALOFT ALONG WITH DAYTIME
INSTABILITY HAS GENERATED SOME SCATTERED SHOWER/ISOLD TSTM
ACTIVITY...MAINLY ACROSS THE NORTHERN ZONES TODAY. SHOULD CONTINUE
TO SEE LIGHT SHOWERS CONTINUE AS TROUGH ALOFT STRENGTHENS AND
SOUTHERLY WINDS OVERTAKE THE REGION IN RESPONSE TO STRONG
APPROACHING LOW /CURRENTLY OVER 140W AND SOUTH OF 50N PER WATER
VAPOR IMAGERY/. EXPECT THAT TEMPS ACROSS INTERIOR VALLEYS WILL
FALL TO NEAR FREEZING ONCE AGAIN TONIGHT...HOWEVER WITH WINTER
STORM AND SNOW IN THE FORECAST...WILL NOT FOCUS ON FROST TONIGHT.

UPPER LOW WILL CONTINUE TO MOVE SOUTHEAST AND BECOMES MORE
NEGATIVELY TILTED AS IT APPROACHES THE PAC NW EARLY TOMORROW
MORNING. LOW LEVEL MOISTURE ADVECTION INCREASES AND LOW LEVEL JET
STRENGTHENS TO 65+ KT ALONG THE COAST AS A RESULT. TEMPERATURES
HOWEVER DO NOT WARM SIGNIFICANTLY WITH THE APPROACH OF THE
LOW...WITH H85 TEMPS STAYING WELL BELOW 0C THROUGH THE WHOLE EVENT.
THIS COLD AND DYNAMIC SYSTEM...ALONG WITH ACCESS TO PWAT VALUES OF
HALF TO THREE QUARTERS OF AN INCH...WILL RESULT IN MORE WIDESPREAD
SIGNIFICANT SNOWFALL ACROSS THE AREA. STRONG WIND GUSTS WILL ALSO BE
LIKELY ON RIDGES AND PASSES...MAKING BLOWING SNOW A THREAT. WITH A
POTENTIALLY BUSY TRAVEL DAY AHEAD...HAVE UPGRADED WATCH TO WINTER
STORM WARNING AND LOWERED ELEVATION TO 2500 FEET. ADVISORY HAS BEEN
ISSUED DOWN TO 1500 FEET AS WELL. UPPER LOW CONTINUES TO DEEPEN INTO
MORE OF A LONG WAVE TROUGH AS 150+KT UPPER JET DIGS SOUTH ON THE
BACKSIDE. WITH POTENT SHORT WAVES CONTINUING TO PROVIDE LIFT...SNOW
WILL LIKELY CONTINUE THROUGH MONDAY AND PERHAPS MONDAY EVENING.
MEANWHILE...PERIODS OF HEAVY RAIN WILL AFFECT THE COASTAL
AREAS...ALONG WITH STRONG AND GUSTY WINDS.

LOOKS LIKE AN END TO THE LATE WINTER WEATHER IS IN SIGHT AS UPPER
RIDGING FINALLY BUILDS OVERHEAD FOR TUESDAY AND WEDNESDAY. FROM THEN
ON...IT LOOKS LIKE THE MAIN STORM TRACK STAYS JUST OFF TO THE
NORTH...BRINGING JUST SOME SMALLER CHANCES OF PRECIP TO THE
NORTHERN ZONES. HENRY

&&

.AVIATION...SATELLITE AND RADAR IMAGERY SHOW THAT ISOLATED TO
SCATTERED SHOWERS WILL CONTINUE TO REACH THE COAST THIS EVENING AND
RESULT IN PERIODS OF MVFR CONDITIONS. THE MAIN AVIATION WEATHER
CONCERN THE NEXT 24 HOURS ARE WINDS. SOUTH WINDS WILL INCREASE LATE
TONIGHT AS THE NEXT FRONT APPROACHES THE NORTHERN CALIFORNIA
COAST...ESPECIALLY ALONG THE HUMBOLDT AND DEL NORTE COASTS AND
COASTAL MOUNTAINS. THE WINDS WILL BECOME QUITE GUSTY JUST OFFSHORE
AND ALONG THE COAST SUNDAY MORNING WITH THE FRONT PASSAGE. RAIN AND
MVFR CEILINGS WILL BEGIN EARLY SUNDAY MORNING AND PERSIST THROUGH
SUNDAY NIGHT. TH

&&

.MARINE...AFTERNOON BUOY REPORTS SHOW THE SWELL HEIGHTS ARE LOWERING
AND AM CONFIDENT THAT SWELL WILL FALL BELOW WARNING LEVELS WITHIN
THE NEXT COUPLE OF HOURS. THE NW SWELL WILL CONTINUE TO SUBSIDE
TONIGHT...BUT STAY ABOVE 12 FEET THROUGH SUNDAY AFTERNOON. SWELL
HEIGHTS HAVE JUST FALLEN BELOW SURF ADVISORY CRITERIA AND HAVE
CANCELLED THIS ADVISORY WITH THE AFTERNOON PACKAGE. SOUTH WINDS
WILL INCREASE TONIGHT AS A COLD FRONT NEARS THE WATERS AND REACH
GALE STRENGTH BY SUNDAY MORNING. HAVE EXPANDED THE GALE WARNING TO
INCLUDE THE WATERS 0 TO 10 NM NORTH OF CAPE MENDOCINO FOR THROUGH
SUNDAY AFTERNOON. LARGE STEEP SEAS WILL DEVELOP IN RESPONSE TO THE
WINDS AND HAVE ISSUED A HAZARDOUS SEAS WARNING FOR 10 TO 60 NM NORTH
OF CAPE MENDOCINO FOR SUNDAY. A WEST SWELL WILL BUILD ACROSS THE
WATERS SUNDAY EVENING. SWELL NUMERICAL MODELS FORECAST MARGINAL
WARNING HEIGHTS WITH THIS EVENT AND HAVE ISSUED A HAZARDOUS SEAS
WATCH FOR SUNDAY NIGHT INTO MONDAY MORNING. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM 8 AM SUNDAY TO 5 PM PDT MONDAY
     ABOVE 1500 FEET FOR THE CAZ003-004-076.

     WINTER STORM WARNING FROM 8 AM SUNDAY TO 5 PM PDT MONDAY ABOVE
     2500 FEET FOR THE CAZ003-004-076.

 NORTHWEST CALIFORNIA COASTAL WATERS...

  HAZARDOUS SEAS WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
  PZZ470-475.

     GALE WARNING FROM 2 AM TO 5 PM PDT SUNDAY PZZ470-475.

     HAZARDOUS SEAS WARNING UNTIL 3 PM PDT THIS AFTERNOON
     PZZ410-450-455-470-475.

     HAZARDOUS SEAS WARNING FROM 5 AM TO 5 PM PDT SUNDAY PZZ470.

     SMALL CRAFT ADVISORY UNTIL 11 PM PDT TUESDAY PZZ455.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT TUESDAY
     PZZ450.

     GALE WARNING FROM 8 AM TO 5 PM PDT SUNDAY PZZ450.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 3, 3:36 PM PDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
336 PM PDT SAT APR 3 2010

CAZ001-002-041330-
REDWOOD COAST-MENDOCINO COAST-
336 PM PDT SAT APR 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF HEAVY RAIN ARE EXPECTED SUNDAY THROUGH TUESDAY.
LOCALIZED MINOR FLOODING AND PONDING OF WATER WILL BE
POSSIBLE...ESPECIALLY IN LOW LYING AREAS. STRONG WIND GUSTS ARE
ALSO LIKELY SUNDAY.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ003-004-076-041330-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
336 PM PDT SAT APR 3 2010

...WINTER STORM WARNING IN EFFECT FROM 8 AM SUNDAY TO 5 PM PDT
MONDAY ABOVE 2500 FEET...
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 5 PM PDT
MONDAY BETWEEN 1500 AND 2500 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTER STORM WARNING AND WINTER WEATHER ADVISORY ARE CURRENTLY
IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO
OR WEATHER.GOV/EUREKA.

PERIODS OF HEAVY RAIN ARE EXPECTED SUNDAY THROUGH TUESDAY IN THE
VALLEYS AND LOWER ELEVATIONS. LOCALIZED MINOR FLOODING AND PONDING
OF WATER WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. STRONG
WIND GUSTS ARE ALSO LIKELY SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:13 AM PDTHazardous Seas WarningEKA31 hr
Apr 4, 11:33 AM PDTSpecial Weather StatementEKAHumboldt42 min
Apr 4, 12:08 PM PDTSpecial Weather StatementEKAMendocino52 min

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.